Alert archive / Wyoming / Winter Storm Warnings in 2014
Winter Storm Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Mar 26, 2014, 1:23 AM MDT for Albany County, Carbon County, Wyoming. It took effect at Mar 27, 2014, 12:00 AM MDT. It was in force for 26 hr. 39 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2014, 1:23 AM MDT (07:23 UTC)
- In effect from
- Mar 27, 2014, 12:00 AM MDT
- Expired
- Mar 28, 2014, 2:10 AM MDT
- In force
- 26 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 12:00 AM MDT | SNOW 2.4 | 17 Ene Riverside, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 12:00 AM MDT | SNOW 2.4 | 19 Wsw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 12:00 AM MDT | SNOW 2.4 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 12:00 AM MDT | SNOW 2.4 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 12:00 AM MDT | SNOW 2.4 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 12:00 AM MDT | SNOW 2.4 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 12:00 AM MDT | SNOW 3.6 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 12:00 AM MDT | SNOW 3.6 | 2 Sw Hog Park Reservoir, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 12:00 AM MDT | SNOW 3.6 | 6 Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 12:00 AM MDT | SNOW 4.8 | 17 Sw Encampment, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 12:00 AM MDT | SNOW 7.2 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 7 HOURS. |
| Mar 27, 3:00 AM MDT | SNOW 3.6 | 17 Sw Encampment, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Mar 27, 3:00 AM MDT | SNOW 3.6 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Mar 27, 3:00 AM MDT | SNOW 3.6 | 6 Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Mar 27, 3:00 AM MDT | SNOW 4.8 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Mar 27, 3:00 AM MDT | SNOW 4.8 | 2 Sw Hog Park Reservoir, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Mar 27, 3:00 AM MDT | SNOW 8.4 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 10 HOURS. |
| Mar 27, 8:00 PM MDT | SNOW 3 | 17 Ene Riverside, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. |
| Mar 27, 8:00 PM MDT | SNOW 4 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Mar 27, 8:00 PM MDT | SNOW 5 | 28 E Savery, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. |
| Mar 27, 8:00 PM MDT | SNOW 5 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Mar 27, 8:00 PM MDT | SNOW 6 | 17 Sw Encampment, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Mar 27, 8:00 PM MDT | SNOW 6 | 19 Wsw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Mar 27, 8:00 PM MDT | SNOW 6 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Mar 27, 8:00 PM MDT | SNOW 10 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Mar 27, 8:00 PM MDT | SNOW 10 | 6 Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. |
| Mar 27, 8:00 PM MDT | SNOW 11 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. |
| Mar 27, 8:00 PM MDT | SNOW 12 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. |
| Mar 27, 10:00 PM MDT | SNOW 4.8 | 17 Ene Riverside, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
| Mar 27, 10:00 PM MDT | SNOW 6 | 11 Sse Encampment, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
| Mar 27, 10:00 PM MDT | SNOW 6 | 17 Sw Encampment, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
| Mar 27, 10:00 PM MDT | SNOW 6 | 19 Wsw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
| Mar 27, 10:00 PM MDT | SNOW 7.2 | 5 Sw Encampment, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
| Mar 27, 10:00 PM MDT | SNOW 8.4 | 2 Sw Hog Park Reservoir, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
| Mar 27, 10:00 PM MDT | SNOW 9 | 7 Nw Centennial, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
| Mar 27, 10:00 PM MDT | SNOW 10.8 | 6 Sw Centennial, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
| Mar 27, 10:00 PM MDT | HEAVY SNOW 12 | 21 Sse Elk Mountain, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
| Mar 27, 10:00 PM MDT | HEAVY SNOW 12 | 30 Wnw Laramie, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
| Mar 27, 10:00 PM MDT | HEAVY SNOW 19.5 | 12 Wnw Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 1.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 29 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3152 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792 WWUS45 KCYS 260724 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 123 AM MDT WED MAR 26 2014 ...WINTER STORM WARNING FOR THE SNOWY AND SIERRA MADRE RANGES TONIGHT THROUGH FRIDAY MORNING... .A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN WYOMING TONIGHT BRINGING HEAVY SNOW TO THE SNOWY AND SIERRA MADRE RANGES. THE INITIAL SNOW LOOKS TO BEGIN TONIGHT AND LAST THROUGH THURSDAY MORNING. A SECONDARY DISTURBANCE WILL THEN MOVE INTO SOUTH CENTRAL WYOMING THURSDAY AFTERNOON...BRINGING A RETURN OF HEAVY SNOW THAT WILL LAST THROUGH FRIDAY MORNING. WYZ112-114-270000- /O.NEW.KCYS.WS.W.0010.140327T0600Z-140328T1200Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 123 AM MDT WED MAR 26 2014 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY. * TIMING...MIDNIGHT TONIGHT THROUGH 6 AM FRIDAY * TOTAL SNOW ACCUMULATIONS...12 TO 18 INCHES WITH HIGHER AMOUNTS ON WEST FACING SLOPES. * WINDS/VISIBILITIES...WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CREATE NEAR BLIZZARD CONDITIONS. * IMPACTS...HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE TO SLICK...SNOW PACKED ROADS AND POOR VISIBILITIES AT TIMES. IN ADDITION...THE COMBINATION OF SNOW AND STRONG WINDS WILL CREATE NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
4 follow-up statements
064 WWUS45 KCYS 262031 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 231 PM MDT WED MAR 26 2014 ...WINTER STORM WARNING FOR THE SNOWY AND SIERRA MADRE RANGES TONIGHT THROUGH FRIDAY MORNING... .A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN WYOMING TONIGHT BRINGING HEAVY SNOW TO THE SNOWY AND SIERRA MADRE RANGES. THE INITIAL SNOW LOOKS TO BEGIN TONIGHT AND LAST THROUGH THURSDAY MORNING. A SECONDARY DISTURBANCE WILL THEN MOVE INTO SOUTH CENTRAL WYOMING LATE THURSDAY AFTERNOON...BRINGING A RETURN OF HEAVY SNOW THAT WILL LAST THROUGH FRIDAY MORNING. WYZ112-114-271100- /O.CON.KCYS.WS.W.0010.140327T0600Z-140328T1200Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 231 PM MDT WED MAR 26 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY. * TIMING...MIDNIGHT TONIGHT THROUGH 6 AM FRIDAY * TOTAL SNOW ACCUMULATIONS...10 TO 14 INCHES WITH HIGHER AMOUNTS ON WEST FACING SLOPES. * WINDS/VISIBILITIES...WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CREATE NEAR BLIZZARD CONDITIONS. * IMPACTS...HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE TO SLICK...SNOW PACKED ROADS AND POOR VISIBILITIES AT TIMES. IN ADDITION...THE COMBINATION OF SNOW AND STRONG WINDS WILL CREATE NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
510 WWUS45 KCYS 271006 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 406 AM MDT THU MAR 27 2014 ...WINTER STORM WARNING FOR THE SNOWY AND SIERRA MADRE RANGES THROUGH FRIDAY MORNING... .A BRIEF LULL IN THE HEAVY SNOW OVER THE SNOWY AND SIERRA MADRE RANGES THIS MORNING AS A COLD FRONT SHIFTS TO THE SOUTHEAST. LOOK FOR SNOW TO BECOME MORE WIDESPREAD AND HEAVY THIS AFTERNOON THROUGH THE EVENING AS A SECONDARY PACIFIC LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. WYZ112-114-280000- /O.CON.KCYS.WS.W.0010.000000T0000Z-140328T1200Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 406 AM MDT THU MAR 27 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * TIMING...THROUGH 6 AM FRIDAY * TOTAL SNOW ACCUMULATIONS...10 TO 14 INCHES WITH HIGHER AMOUNTS ON WEST FACING SLOPES. * WINDS/VISIBILITIES...WESTERLY AT 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CREATE NEAR BLIZZARD CONDITIONS. * IMPACTS...HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE TO SLICK...SNOW PACKED ROADS AND POOR VISIBILITIES AT TIMES. IN ADDITION...THE COMBINATION OF SNOW AND STRONG WINDS WILL CREATE NEAR BLIZZARD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
489 WWUS45 KCYS 272009 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 209 PM MDT THU MAR 27 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FOR THE SNOWY AND SIERRA MADRE RANGES THROUGH LATE TONIGHT... .SNOW SHOWERS WILL BECOME MORE WIDESPREAD AND HEAVIER THIS AFTERNOON AND EVENING AS A SECONDARY PACIFIC LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. THE SNOW WILL GRADUALLY TAPER OFF LATER TONIGHT. WYZ112-114-281200- /O.CON.KCYS.WS.W.0010.000000T0000Z-140328T1200Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 209 PM MDT THU MAR 27 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * TIMING...THROUGH 6 AM FRIDAY * SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES IS EXPECTED. TOTAL ACCUMULATIONS WILL RANGE FROM 10 TO 14 INCHES WITH HIGHER AMOUNTS ON WEST FACING SLOPES. * WINDS/VISIBILITIES...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PRODUCE CONSIDERABLE BLOWING SNOW WITH VISIBILITIES BELOW A HALF MILE IN OPEN AREAS. * IMPACTS...HAZARDOUS WINTER DRIVING CONDITIONS ARE EXPECTED DUE TO SLICK...SNOW PACKED ROADS AND LOW VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ JAMSKI
127 WWUS45 KCYS 280810 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 210 AM MDT FRI MAR 28 2014 ...WINTER STORM WARNING CANCELLED FOR THE SNOWY AND SIERRA MADRE RANGES... WYZ112-114-280915- /O.CAN.KCYS.WS.W.0010.000000T0000Z-140328T1200Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 210 AM MDT FRI MAR 28 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. THE WINTER STORM WARNING FOR THE SNOWY AND SIERRA MADRE RANGES HAVE BEEN CANCELLED THIS MORNING. ACCUMULATING SNOWS HAVE PRETTY MUCH COME TO AN END WITH ONLY LIGHT SNOW SHOWERS CONTINUING FOR THESE RANGES EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 6:40 PM MDT, 6 hours 43 minutes earlier.
Area forecast discussion, Mar 25, 6:40 PM MDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 640 PM MDT TUE MAR 25 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 323 PM MDT TUE MAR 25 2014 SOME HIGH CLOUDS WILL SPILL SE ACROSS THE CWA THIS EVENING ON FRONT SIDE OF UPPER RIDGE OVER THE WESTERN PART OF THE COUNTRY. THIS RIDGE WILL SHIFT EAST ACROSS THE AREA OVERNIGHT LEAVING A SWLY UPPER FLOW IN ITS WAKE. SFC PRESSURE WILL FALL OVER THE HIGH PLAINS WEDS IN RESPONSE TO APPROACHING SHORTWAVE ENERGY WITH DOWNSLOPING FLOW OVER MUCH OF THE CWA ALLOWING FOR QUITE MILD TEMPERATURES WEDS AFTERNOON. SOME WEAK INSTABILITY PROGGED OVER PARTS OF THE CWA BY LATE WEDS AFTERNOON WHICH COMBINED WITH AN INCREASE IN MOISTURE SHOULD ALLOW FOR SOME SHOWER ACTIVITY WITH EVEN A FEW WEAK THUNDERSTORMS POSSIBLE. COLD FRONT WILL THEN DROP SOUTH ACROSS THE CWA LATE WEDS AFTERNOON AND EVENING WITH WIDELY SCATTERED RAIN AND SNOW SHOWERS CONTINUING THROUGH THURSDAY WITH COOLER TEMPS. A PERIOD OF DECENT SNOW POSSIBLE LATE WEDS AFTERNOON INTO WEDS EVENING OVER THE HIGHER MTNS THEN THERE SHOULD BE A LULL IN THE SNOW THERE LATE WEDS EVENING UNTIL LATER THURSDAY. HAVE DECIDED TO HOLD OFF ON AN ADVY AS AMOUNTS LOOK MARGINAL AND CONFINED TO HIGHEST ELEVATIONS UNTIL WEDS EVENING WHEN SNOW SHOULD BEGIN DECREASING. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 323 PM MDT TUE MAR 25 2014 A SHORTWAVE TROUGH AND COLD FRONT WILL MOVE ACROSS THE FORECAST AREA FRIDAY MORNING...AND WILL SHIFT EAST THROUGH THE DAY. WILL SEE RAIN/SNOW SHOWERS WITH THE FRONT IN THE MORNING...WITH MORE OROGRAPHIC SHOWERS POSSIBLE IN THE AFTERNOON AS NORTHWEST FLOW ALOFT BEGINS TO INCREASE BEHIND THE WAVE. A WEAKER SHORTWAVE WILL THEN APPROACH FROM THE WEST ON FRIDAY NIGHT AND WILL AIDE IN DEEPENING THE LEESIDE PRESSURE TROUGH. WINDS WILL BEGIN TO INCREASE OVERNIGHT ESPECIALLY IN THE WIND PRONE AREAS...ALTHO DO NOT LOOK TO BE AS STRONG AS THURSDAY NIGHT. A STRONGER SHORTWAVE WILL APPROACH FROM THE PACIFIC ON SATURDAY NIGHT...WITH HEIGHTS ALOFT RISING AHEAD OF THIS WAVE ON SATURDAY. WILL SEE WINDY CONDITIONS FOR MUCH OF THE CWA AS THE LEESIDE TROUGH DEEPENS FURTHER...ALONG WITH MOSTLY DRY AND WARMER CONDITIONS DUE TO THE RISING HEIGHTS. COULD SEE HUMIDITIES DROP INTO THE TEENS ACROSS THE EASTERN PLAINS COMBINE WITH WINDY CONDITIONS TO INCREASE FIRE WEATHER CONCERNS THROUGH THE AFTERNOON HOURS. THE MAIN PACIFIC FRONT WITH THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA EARLY SUNDAY MORNING...WITH A SECOND COLD FRONT DROPPING SOUTH FROM CANADA SUNDAY AFTERNOON. OROGRAPHIC SNOW WILL DEVELOP WITH THE PACIFIC FRONT INITIALLY SUNDAY MORNING...AND WILL SEE PRECIP BECOME MORE WIDESPREAD ACROSS THE REMAINDER OF THE FORECAST AREA WITH THE SECOND FRONT THROUGH THE AFTERNOON. TEMPERATURES WILL BE WARM ENOUGH INITIALLY FOR RAIN BUT STRONG CAA LOOKS TO OCCUR IN THE LATE AFTERNOON WITH THIS COLD FRONT...SO PRECIP SHOULD CHANGE QUICKLY TO SNOW BEHIND THE FRONT. MAX TEMPS FOR SUNDAY SHOULD STILL BE IN THE 50S AND 60S AHEAD OF THE FRONT BUT WILL DROP STEADILY THROUGH THE LATE AFTERNOON/EVENING AND WILL REMAIN COOLER FOR MONDAY. MOSTLY DRY CONDITIONS WILL OCCUR ON MONDAY AS THE SYSTEM DEPARTS TO THE EAST. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON) ISSUED AT 628 PM MDT TUE MAR 25 2014 VFR CONDITIONS THROUGH THE TAF PERIOD. SOUTHERLY WINDS WILL BE BREEZY ACROSS THE NEBRASKA PANHANDLE OVER THE NEXT FEW HOURS BEFORE DECREASING. SOUTHWEST WINDS WILL INCREASE OVER ESPECIALLY SOUTHEAST WY BY LATE WED MORNING WITH GUSTS TO 25-30 KTS THROUGH THE AFTERNOON. INCLUDED VCTS AT A FEW OF THE SITES...ALTHOUGH ANY TSTMS THAT DEVELOP WILL BE QUITE ISOLATED DUE TO THE LIMITED INSTABILITY. && .FIRE WEATHER... ISSUED AT 323 PM MDT TUE MAR 25 2014 NO CONCERNS ANTICIPATED FOR THE REST OF THE WEEK. QUITE MILD CONDITIONS EXPECTED WEDNESDAY THEN A TREND TO COOLER AND MORE MOIST CONDITIONS WILL ENSUE WEDS NIGHT AS SEVERAL UPPER DISTURBANCES PASS ACROSS THE REGION THROUGH THE END OF THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...RJM AVIATION...FINCH FIRE WEATHER...RE
Hazardous weather outlook, Mar 25, 9:22 PM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 922 PM MDT TUE MAR 25 2014 WYZ101>119-270330- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 922 PM MDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF WEATHER DISTURBANCES WILL BRING CHANCES FOR MORE RAIN AND SNOW TO THE AREA WEDNESDAY THROUGH FRIDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-270330- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 922 PM MDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF WEATHER DISTURBANCES WILL BRING CHANCES FOR MORE RAIN AND SNOW TO THE AREA WEDNESDAY THROUGH FRIDAY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS THE SOUTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
Nearby
Winter Storm Warnings in Wyoming, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.